Alert archive / Georgia / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 88, NWS Jacksonville, FL

July 8, 2002Clinch County, Echols County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 8, 2002, 5:23 PM EDT for Clinch County, Echols County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2002, 5:23 PM EDT (21:23 UTC)
Expired
Jul 8, 2002, 6:15 PM EDT
In force
52 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Clinch County, GA, Echols County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2002-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2063 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2002-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2063 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

602 
WUUS52 KJAX 082123
SVRJAX
GAC065-101-082215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
523 PM EDT MON JUL 8 2002

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CLINCH COUNTY IN SOUTHEAST GEORGIA
  ECHOLS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 615 PM EDT

* AT 523 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES
  NORTHWEST OF NEEDMORE...OR ABOUT 9 MILES WEST OF FARGO...MOVING
  WEST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 615 PM EDT...
  NEEDMORE...
  STATENVILLE...
  MAYDAY...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT
SEVERE WEATHER.

$$

LAT...LON 3059 8273 3079 8259 3105 8332 3081 8341

ZAPPE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:13 PM EDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jul 8, 1:13 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
113 PM EDT MON JUL 08 2002

CURRENTLY...
EAST COAST SEA-BREEZE HAS REACHED I-95 CORRIDOR WITH NUMEROUS SHOWERS
AND AND THUNDERSTORMS ALONG AND AHEAD OF THIS BOUNDARY. THIS WILL
CONTINUE INTO THIS EVENING...ESPECIALLY WHERE SEA-BREEZES COLLIDE...
WITH ISOLATED ACTIVITY EXPECTED IN THE WAKE OF THESE BOUNDARIES.

TONIGHT...SHOWERS AND THUNDERSTORMS WILL LINGER OVER THE INTERIOR
SECTIONS...ESPECIALLY FROM LAKE CITY NORTHWARD AS VORT MAX ADVANCES
WEST OVER NORTHERN FLORIDA. WILL NEED TO KEEP MINIMUM POSTS ALONG
THE COAST AS BROAD AREA OF SURFACE MOISTURE CONVERGENCE CONTINUES.

TUESDAY THROUGH THURSDAY...SFC LOW MEANDERS OVER THE EASTERN GULF OF
MEXICO WITH A SOUTH TO SOUTHEAST FLOW OVER OUR CWA. ATLANTIC HIGH
WILL DOMINATE OUR WEATHER PATTERN. AS ADVERTISED...BULK OF MOISTURE
AND MID-LVL ENERGY WILL BE OVER THE SOUTHERN ZONES SO WILL GO WITH
HIGH CHC POPS (50-60%) THERE AND DROP TO LOWER CHANCE NORTHWARD.

EXTENDED...ATLANTIC SFC RIDGE AXIS GRADUALLY OSCILLATES S OF THE
FORECAST AREA ESTABLISHING A SUMMER TIME WX PATTERN WITH AFTN/EVE
TSTORM ACTIVITY FOR NE FL/SE GA. TEMPS SLIGHTLY WARMER THAN CLIMO AS
FLOW BECOMES S TO SW INTO THE WEEKEND.

MARINE...NO HEADLINES.

PRELIM CCF
AMG BB 071/091 072/092 072 16442
SSI BB 074/087 075/088 075 16242
JAX BB 072/089 072/090 072 16252
SGJ BB 075/087 075/088 075 16252
GNV EE 071/089 071/089 071 16464
OCF EE 072/089 073/089 073 16464=

.JAX...
.GA...NONE.
.FL...NONE.

ZAPPE

In the hours before

Special weather statement, Jul 8, 12:12 PM EDT, 5 hours 11 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-082200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1212 PM EDT MON JUL 08 2002

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA DURING THE AFTERNOON AND
EVENING HOURS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE INTO
THE COASTAL WATERS AND ONSHORE LATER TODAY. THE STORMS WILL MOVE TO
THE WEST AROUND 15 MPH AND PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS. RAINFALL TOTALS
OF ONE TO TWO INCHES CAN BE EXPECTED IN THE STRONGER STORMS.

THESE STORMS ARE NOT EXPECTED TO REACH SEVERE THUNDERSTORM LIMTS...
THEREFORE SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

TRABERT

Nearby

Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.